Home » Treatment » Medication » Fus Ro Dah!

Fus Ro Dah!

Since writing my last post and looking at lists of Lamictal/lamotrigine side effects, I’ve done a 180 and no longer feel safe taking my medication. Part of me believes it is a lot easier than confronting the APN about her decision to have me stop taking the medication. Part of me believes that I’ve been experiencing side effects the whole time and either ignoring them, not attributing them to the medication, or acknowledging them and attributing them to the medication but refusing to admit that maybe this isn’t the right medication.

All of me is angry at the APN, psychopharmacology, and the entire “healthcare” system: all doctors, their administrative staff, and especially managed care… I want to say I know it’s irrational, but is it, really? My blood pressure and heart rate are high and that’s set off some alarms regarding the medication… but maybe it’s due to the stress of trying to access medical care!

There isn’t really anywhere for this anger and the accompanying destructive urges to go. The APN’s office is closed for the federal holiday, so the earliest I might be able to talk to her is tomorrow. I have too much other stuff on my plate to waste time trying to get in touch with someone as flaky and dismissive as her! Verbally abusing anyone else would be mean and probably backfire. Physical acts of aggression, homicide, arson, etc. would take way too much effort. I’d rather play Skyrim. Shouting at people in that game is a lot more satisfying, and if it isn’t enough I can set them on fire with my mind.

So I’m just fed up with the whole thing and the thought of swallowing their b.s. in the form lamotrigine dispersal tablets makes me sick! I checked, online sources state that stopping lamotrigine without slowly reducing the dose first is safe for people who are being treated for bipolar, but not epilepsy. (do NOT take this as medical advice! Always talk to your doctor before stopping a medication.) Given the alternatives, I’d rather say “fuck you!” to medication and harness the energy from my anger to be awesome at my classes than keep taking something that may be making me sick.

There is a quiet voice in the back of my head saying that maybe it’s the therapeutic effects of the medication that have helped me get to this point. But my symptoms haven’t been much better than before I started taking it, and I’m inclined to attribute the ups and downs to the circumstances of my life. I can’t tell if it’s making a difference, so maybe it’s not. “There’s no point in taking it just to take it.” Right?

I’ve been wasting too much time and energy on this. There are about a million better things I could be doing!

Advertisements

3 thoughts on “Fus Ro Dah!

  1. Accessing medical care and finding the right medication can be an absolute nightmare. From experience, it’s easier just to throw it up in the air, but then we might miss out on something else more suitable. I had a quick look to see what lamotrigine actually is. I notice it says it’s not effective when people experience actual episodes of depression and other meds are needed for that purpose. It makes me wonder why you take it, is it for anxiety/highs of bipolar?

    Like

    • Antidepressants haven’t worked for me in the past, so I think the idea was that I might have something more akin to bipolar. I’m not sure whether I’ve ever had a distinct hypo-manic episode and I’ve definitely never had a manic episode, but I have experienced some hypo-manic symptoms (often mixed with depression). I’m not sure if the plan was to set me up on lamotrigine and then try adding something to tackle the depression more directly, or what. (She had talked about adding a second medication; it happened to be after I told her I was uncomfortable with the idea that she started pushing this other stuff on me.) I get the impression the APN (who told me to stop talking lamotrigine) thinks it’s more a matter of sleep disorder and lifestyle than a medical condition. Or maybe she wants to rule it out? Or maybe she’s just frustrated with me and trying to figure out how to treat me… I think I might not be seeing everything clearly because I’m taking her actions personally and questioning my own motivations and it’s a mess.

      Liked by 1 person

      • That’s understandable, especially when we’re at a low point. I had a similar experience with mood swings, more rapid than is common in Bipolar. A very good worker quickly recognised symptoms of BPD. I take a mood-stabiliser (Seroquel), which was a god send and another drug that is also used for epilepsy and also for anxiety disorder. It’s expensive but it does help me a lot. That one is called Pregablin or Lyrica.
        I think, the most important thing is to do what you feel the most comfortable with. That can mean standing up to well meaning workers, which isn’t easy if we’re depressed, but it’s important we feel in the drivers seat.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s